MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Catalog Number M003XT2750810
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the microcatheter (subject device) associated with the stent for assisted coil embolization of an aneurysm at the ophthalmic artery segment.After normal hydration of the subject device, under the guidance of a guidewire, the physician attempted to deliver the subject device to the horizontal segment of the middle cerebral artery (mca).When subsequently advancing it with normal force to the cavernous sinus segment, the yellow buffer zone at the proximal end of the subject device ruptured.The physician then withdrew the subject device out of the body, selected another microcatheter, successfully delivered it to the target location, and smoothly deployed the stent.Finally, after passing coils through the stent mesh and filling three coils, the procedure was concluded without any clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date ¿ added.D4 gtin- added.D9 product available to stryker / returned to manufacturer on ¿ updated.H3 device evaluated by mfg ¿updated.H4 manufacturing date ¿ added.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspections was performed as the catheter shaft of the subject microcatheter device was noted to be broken/fractured under the strain relief.The catheter inner coil was noted to be damaged.The catheter shaft was noted to be flat/crushed and kinked/bent.The catheter was noted to be blocked/occluded.A functional inspection could not be performed due to the condition of the returned subject device.The reported defect was confirmed based on analysis of the subject device.The subject device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the subject device.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the subject device was prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the subject microcatheter confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.It was reported that the physician attempted to deliver the subject microcatheter to the horizontal segment of the middle cerebral artery (mca).When subsequently advancing it with normal force to the cavernous sinus segment, the yellow buffer zone at the proximal end of the microcatheter ruptured.After removing the subject microcatheter, the operator found the fractured section of it was stretched.During analysis, the subject catheter shaft was noted to be broken/fractured under the strain relief.The catheter inner coil was noted to be damaged.The subject catheter shaft was noted to be kinked/bent and flat/crushed.The subject catheter was noted to be blocked/occluded.Based on a review of all available information and the analysis of the returned subject device it is probable the subject catheter shaft was damaged during manipulation of the subject device during the procedure.An assignable cause of procedural factors will be assigned to the as reported and as analyzed 'catheter shaft broken/fractured during use', and ' catheter shaft stretched' as well as the as analyzed ('catheter shaft damaged', ' catheter shaft kinked/bent', ' catheter shaft flat/crushed' and 'catheter shaft blocked/occluded') as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and anatomical factors during use, the product performance was limited.

Brand Name
EXCELSIOR XT-27 STD STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23874121
Report Number3008881809-2025-00744
Device Sequence Number5546677
Product Code DQY
UDI-Device Identifier04546540698131
UDI-Public(01)04546540698131(17)280809(10)25770384
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM003XT2750810
Device Lot Number25770384
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EZ STENT (STRYKER); SYNCHRO2 GUIDEWIRE (STRYKER)
Patient Age63 YR
Patient SexUnknown
Patient RaceAsian